Multaq

USER REVIEWS

Comment from: aunt mitzie 65-74 Female less than 1 month Patient Published: March 17

After taking Rythmol for years for Afib the Doctor stopped it because it was no longer effective. Instead I tried Multaq. But it did not help. In fact my fatigue, shortness of breath and ankle swelling got worse. Even with Cardioversion my heart is still in Afib. Since have already tried most of the rythym control drugs, I may have to consider ablation though I am hesitant to do so.

Related Reading: rythmol | multaq | fatigue

Comment from: 55-64 Female 6 months to less than 1 year Patient Published: April 02

Been on Multaq for 1 year. I have not had a recurrence of a-fib so it has worked. You have to eat a meal when you take this drug, so that is an inconvenience & makes it harder to take.

Related Reading: multaq

Comment from: WH 55-64 Male 1 to 6 months Patient Published: February 21

Has been effective in preventing intermittent A-Fib and tachycardia due to atrial flutter when taken in combination with a low dose of Metroprolol. Replaces Flecanaide/Metoprolol which quit working after about a year. I have had to cut statin dose in half, don't know how that will affect serum cholesterol. Only side effect has been a metallic taste in mouth between meals.

Related Reading: cholesterol

Comment from: 65-74 Female 1 to 6 months Patient Published: December 20

Had side effects in the beginning now hardly notice. Does increase hunger pangs. Have to watch or will gain weight. But do not know what I will do when my money runs out very, very, very expensive.

Comment from: ppierceg 75 or over Female 2 to less than 5 years Patient Published: September 30

I have had afib for 5 yrs- was on amiodarone which worked but was always worried about possible side effects, so was switched to Multaq about 2 yrs ago. It's worked well with just a couple breakthrough afib episodes. However, I am now having a lot of vision problems and I'm wondering if they might be related to Multaq and/or Amiodarone.

Related Reading: multaq

Comment from: Mike F. 45-54 Female 5 to less than 10 years Patient Published: June 18

No drug is perfect but this drug gave me my life back. I have a mechanical heart valve and also have AFIB. Prior to having an ablation and taking this drug I had lost quality of life. Although I often have fatigue I am still able to work, exercise and live my life.

Related Reading: fatigue

Comment from: joeym45 65-74 Male 5 to less than 10 years Patient Published: April 12

Had two ablations, first one was not effective, never really worked. The second worked only after being put on Multaq. As far as I know, I've been ablation free for over three years. Wish I could stop taking Multaq as it is too expensive, however it's keeping me out of AFIB. Because of that I requested to be taken off of blood thinners and was able to do so. Also, I have never had any side effects. This drug has been wonderful.

Related Reading: multaq

Comment from: 45-54 Female 1 to 6 months Patient Published: November 10

placed on for 90 days and had to be cardioverted x2. Tried exercising and put me back into afib. Terrible diarrhea! twice day dosing and 5 dollars a pill! Too expensive for my taste

Related Reading: diarrhea

Comment from: petras 55-64 Female 6 months to less than 1 year Patient Published: April 28

I've been on multaq, 2x/day, for about 8 months to treat paroxysmal afib..so far not one afib episode that I'm aware of..only side effect is occasional metallic taste in my mouth..I will be going on medicare part D this year so checking formulary for this expensive drug will be priority..

Related Reading: multaq

Comment from: Barb 75 or over Female less than 1 month Patient Published: December 14

My Electrophysiologists prescribed this after a mini maze, 4 cardioversions, and an abliation did not keep in rhythm. At first it made me very nauseas (could not even stand smell of food) That lasted 4 days. Hope this works for me. Not much else left. When I go into afib I end up in CHF.

Comment from: Skay2u 55-64 Female less than 1 month Patient Published: July 29

Took 3 days as directed with meals. Had every symptom, but rash. Simular to stomac flu. Bloating, distrnded, gassy. Ran to toilet 24/7 from both ends. Weak and dehydrated. Sadly, i think it kept me in rythum. Had to stop or die

Related Reading: flu

Comment from: erda 75 or over Female 1 to 6 months Patient Published: April 20

Have experienced diarrhea daily - sometimes severe - and am exhausted most of the time. Am a tennis player, but have had to quit because of shortness of breath and fatigue. Have also gained about 15 pounds in 5 months. Does not seem to be making a difference in a-fib episodes, which occur sporadically. So will try ablation.

Related Reading: diarrhea | fatigue

Comment from: 75 or over Female 1 to 6 months Caregiver Published: March 17

I have den on it for almost a year and had no side effects. would preferred it to be in capsule

Comment from: Diana0324 45-54 Female 6 months to less than 1 year Patient Published: February 10

I've been taking Multaq 400 mg twice a day along with aspirin for my Afib, for almost a year. At first it was hard on my stomach, but after a few days it was easier. Since I am on this medication, I don't feel the dizziness, shortness of breath, tachycardia like before the medication.

Related Reading: multaq | aspirin | dizziness

Comment from: PAF 55-64 Female 2 to less than 5 years Patient Published: October 22

Taking Multaq 400mgm twice a day for 3 years. I don't get the AF episodes that I used to. Seems to help. Side effects are diarrhea ( manageable when I take Metamucil), also hair loss. Too expensive though, especially if one has fallen into the Medicare prescription D doughnut hole, but will never take generic Amiodarone-much more dangerous drug than Multaq. I think it is wrong of Medicare and drug companies to not allow drug discount programs to seniors on Medicare. Medicare regulates it.

Related Reading: multaq | diarrhea | hair loss

Comment from: Linda 75 or over Female 2 to less than 5 years Patient Published: September 17

I take Multaq 400 mg only once a day. Could not take 2 a day as it made me sick. I have flutters occasionally. I'm concerned about taking Simvastatin with Multaq. I think the Simvastatin causes my flutters. I find Multaq constipating and I have gained weight. The only blood thinner I take is an aspirin 325mg once a day. Doctor wants me on Eliquis but just too dang expensive. Aspirin probably isn't a wise choice but I can afford it. Dang if I do, dang if I don't. Don't know what causes my A-fib. I have no heart problems, thank goodness for that.

Related Reading: multaq | simvastatin | aspirin

Comment from: Jmanning 65-74 Female less than 1 month Patient Published: August 31

Horrible side effects. I have been on it for one month and stopped taking it. Felt like I had the stomach flu for the whole month. So weak I could hardly make it from bedroom to bathroom at times. And went into AFib twice in the month I was on it. Was suppose to stop me from going into AFib. Off one day and feel better today than I have in a month. Also extreme itching. Even my ears itched!

Related Reading: stomach flu

QUESTION

In the U.S., 1 in every 4 deaths is caused by heart disease. See Answer
Comment from: sick of being sick 65-74 Female 1 to 6 months Patient Published: July 22

I have been very tired can hardly walk my feet have swollen and my water pills dont seem to work. Testing of urin has shown blood. Not able to eat to sick to even think about it.

Comment from: Burt 65-74 Male less than 1 month Patient Published: December 26

Drug simply did not work. I started multac when I developed AF two weeks ago. Absolutely no change in AF

References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors